Vol. 44, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Actions of torus Tn on (n + 1)-manifolds Mn+1

Jingyal Pak

Vol. 44 (1973), No. 2, 671–674
Abstract

Let ξ be a principaI Tl-bundle over a lens space L(p,q). It is shown here that the total space of ξ can be identified with L(k,q) × S11 × × Sl1, for some k p. Let (Tn,Mn+1) be an effective torus action on an orientable (n + 1)-dimensional manifold. An elementary examination of the parity of dimensions of the slice Sx at x M and of the orbit Tn(x), shows that the circle subgroups are the only possible stability groups on Mn+1. From these two results and the cross-sectioning theorem we can conclude that Tn+1 and L(k,q) ×Tn2 are the only possible types of compact closed orientable (n+l)-manifolds which allow Tn actions.

Mathematical Subject Classification
Primary: 57E15
Milestones
Received: 18 October 1971
Published: 1 February 1973
Authors
Jingyal Pak